Intro & Anovulatory cycle question
Find a Conversation
|Sat, 11-29-2008 - 6:47am|
Sorry this turned out to be quite long...
First, I'll introduce myself. I turned 40 in October, and after many years of being in a relationship with an alcoholic where a child was not an option, I am happily married to a wonderful man and we're TTC. He has 4 teenagers (all boys) from a previous relationship, but this would be my first. I know it's a little late in the game, but we really hope we'll get lucky eventually. (soon!)
In April this year, I got pg but m/c'd at 10wks. In late August I was pg again, but mc'd very early at 5wks. Because we were getting married in October and would be traveling, I decided to take bc pills for 2 months to alleviate the worry of yet another m/c. The idea of a m/c in an airplane or a country where I don't speak the language was too stressful for me. I then stopped the pills, had a long AF and thought all would go back to normal.
This month I had nauseousness, cramping, sensitive BBs, headaches, fatigue, constant urination for 2 wks before AF was due. When AF was 2 days late I went to my gyn (a previously scheduled checkup) and I am definitely NOT pg, according to both a blood test and a vaginal u/s. I am an American living in Belgium and, while my doctor may be good, he doesn't have any bedside manner and never seems to give me enough information. He muttered something about it maybe being an anovulatory cycle and was ready to send me out the door. I asked what that means and what do we need to do about it and he said "Well, you can take these pills for a week. When you stop, you'll get your period and we'll schedule a hysteroscopy."
My questions are these:
1) I know what an anovulatory cycle is, but are the pregnancy-like symptoms I describe above normal for such a cycle? OR do I need to be looking for another cause?
2) I would like to know if it's necessary to take these hormone pills to get my body out of this or will AF and O eventually return on their own? How long might it normally take - a week, a month, a year - for AF to find her way back? I'm now 4 days overdue and no increase in symptoms of PMS.
3) Prior to the m/c's & bc pills, my cycles were, in spite of my age, very regular - 28 days. Lots of bleeding and misery, but very regular. I have never charted so I can't be sure about O'ing, but I got pg twice in 6 months so I assume that at least that was working. Is it possible that by taking the bc pills after the m/c's, I have kicked myself into early menopause and things will never be normal again? In short, have I messed up my body and ruined my chances of conceiving ever again?
The bc pills may have been a very stupid decision, especially at 40, but I was soooo terrified of another m/c, I just couldn't handle it in addition to the wedding & honeymoon (which were beautiful.) I thought a 2 month break might be OK but maybe I've make a big mistake.
If any of you have any info that could help answer my questions, I would be extremely grateful. I plan to look for another gyn to consult but that will take at least a week, and in the meantime, I need to decide if I should take these pills or not. I feel that time is getting short for me and hope that I don't have to regret this decision for the rest of my life.
Good luck to the rest of you in your quest for motherhood. I wish you health and happiness for you and your future children.